Alert archive / Oklahoma / Flash Flood Watches in 2015

Flash Flood Watch 4, NWS Tulsa, OK

May 15, 20154 counties in Arkansas; 22 counties in Oklahoma

NWS Tulsa, OK issued this flash flood watch at May 15, 2015, 2:48 PM CDT for 4 counties in Arkansas; 22 counties in Oklahoma. It took effect at May 16, 2015, 7:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 15, 2015, 2:48 PM CDT (19:48 UTC)
In effect from
May 16, 2015, 7:00 PM CDT
Expired
May 17, 2015, 7:00 AM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
Flood severity
None
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1237 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WGUS64 KTSA 151948
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT FRI MAY 15 2015

...LOCALLY HEAVY RAINFALL FORECAST THIS WEEKEND...

.A STRONG UPPER LEVEL STORM SYSTEM IS FORECAST TO MOVE INTO THE
PLAINS THIS WEEKEND. STORMS WILL FORM WEST OF THE AREA DURING THE
DAY SATURDAY AND WILL MOVE INTO EASTERN OKLAHOMA AND WESTERN
ARKANSAS SATURDAY NIGHT. THE STORMS WILL LIKELY PRODUCE AREAS OF
LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE FLASH
FLOODING...ESPECIALLY IN AREAS THAT HAVE RECEIVED QUITE A BIT OF
RAIN OVER THE PAST WEEK.

ARZ019-020-029-OKZ049-053-060-064>066-070>076-161000-
/O.NEW.KTSA.FF.A.0004.150517T0000Z-150517T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-TULSA-CREEK-
OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON...
FORT SMITH...ANTLERS...CLAYTON...HUGO...TULSA...BRISTOW...
OKEMAH...OKMULGEE...MUSKOGEE...EUFAULA...SALLISAW...MCALESTER...
STIGLER...WILBURTON...POTEAU
248 PM CDT FRI MAY 15 2015

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS AND OKLAHOMA... 
  INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...CRAWFORD... 
  FRANKLIN AND SEBASTIAN. IN OKLAHOMA...CHOCTAW...CREEK... 
  HASKELL...LATIMER...LE FLORE...MCINTOSH...MUSKOGEE... 
  OKFUSKEE...OKMULGEE...PITTSBURG...PUSHMATAHA...SEQUOYAH AND 
  TULSA. 

* FROM SATURDAY EVENING THROUGH SUNDAY MORNING

* AREAS OF LOCALLY HEAVY RAINFALL ARE FORECAST TO DEVELOP OVER
  EASTERN OKLAHOMA AND WESTERN ARKANSAS SATURDAY NIGHT INTO EARLY
  SUNDAY AS ONE OR MORE BANDS OF HEAVY RAIN PRODUCING
  THUNDERSTORMS AFFECT THE REGION. THIS RAIN IS FORECAST TO FALL
  OVER AREAS THAT WERE HARD HIT BY LAST WEEK'S FLOODING RAINS...SO
  IT WILL NOT TAKE AS MUCH RAIN TO PRODUCE FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. 

IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

&&

$$

LACY
3 follow-up statements
704 
WGUS64 KTSA 160836
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
336 AM CDT SAT MAY 16 2015

...LOCALLY HEAVY RAINFALL FORECAST THIS WEEKEND...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS THIS
WEEKEND. STORMS WILL FORM WEST OF THE AREA DURING THE DAY SATURDAY
AND WILL MOVE INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS BY SATURDAY
NIGHT. THE STORMS WILL LIKELY PRODUCE AREAS OF LOCALLY HEAVY
RAINFALL AND FLASH FLOODING...ESPECIALLY IN AREAS THAT REMAIN
SATURATED FROM RAINS THIS PAST WEEK.

ARZ001-002-010-011-OKZ055>058-061>063-067>069-162100-
/O.EXA.KTSA.FF.A.0004.150517T0000Z-150517T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-WASHINGTON OK-NOWATA-CRAIG-
OTTAWA-ROGERS-MAYES-DELAWARE-WAGONER-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE...PRYOR...
JAY...WAGONER...TAHLEQUAH...STILWELL
336 AM CDT SAT MAY 16 2015

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHWEST ARKANSAS 
  AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARKANSAS...BENTON...CARROLL...MADISON AND WASHINGTON. IN 
  OKLAHOMA...ADAIR...CHEROKEE...CRAIG...DELAWARE...MAYES... 
  NOWATA...OTTAWA...ROGERS...WAGONER AND WASHINGTON. 

* FROM THIS EVENING THROUGH SUNDAY MORNING

* AREAS OF LOCALLY HEAVY RAINFALL ARE EXPECTED TO DEVELOP OVER
  EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT INTO EARLY
  TOMORROW AS ONE OR MORE BANDS OF HEAVY RAIN PRODUCING
  THUNDERSTORMS AFFECT THE REGION. THIS RAIN IS FORECAST TO FALL
  OVER AREAS THAT WERE HARD HIT BY LAST WEEKS FLOODING RAINS...SO
  IT WILL NOT TAKE MUCH RAIN TO PRODUCE FLASH FLOODING. THESE HEAVY
  RAINS COULD LEAD TO ADDITIONAL MAINSTEM RIVER FLOODING AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

&&

$$

ARZ019-020-029-OKZ049-053-060-064>066-070>076-162100-
/O.CON.KTSA.FF.A.0004.150517T0000Z-150517T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-TULSA-CREEK-
OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON...
FORT SMITH...ANTLERS...CLAYTON...HUGO...TULSA...BRISTOW...
OKEMAH...OKMULGEE...MUSKOGEE...EUFAULA...SALLISAW...MCALESTER...
STIGLER...WILBURTON...POTEAU
336 AM CDT SAT MAY 16 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
  AREAS...IN ARKANSAS...CRAWFORD...FRANKLIN AND SEBASTIAN. IN 
  OKLAHOMA...CHOCTAW...CREEK...HASKELL...LATIMER...LE FLORE... 
  MCINTOSH...MUSKOGEE...OKFUSKEE...OKMULGEE...PITTSBURG... 
  PUSHMATAHA...SEQUOYAH AND TULSA. 

* FROM THIS EVENING THROUGH SUNDAY MORNING

* AREAS OF LOCALLY HEAVY RAINFALL ARE EXPECTED TO DEVELOP OVER
  EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT INTO EARLY
  TOMORROW AS ONE OR MORE BANDS OF HEAVY RAIN PRODUCING
  THUNDERSTORMS AFFECT THE REGION. THIS RAIN IS FORECAST TO FALL
  OVER AREAS THAT WERE HARD HIT BY LAST WEEKS FLOODING RAINS...SO
  IT WILL NOT TAKE MUCH RAIN TO PRODUCE FLASH FLOODING. THESE HEAVY
  RAINS COULD LEAD TO ADDITIONAL MAINSTEM RIVER FLOODING AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

&&

$$
676 
WGUS64 KTSA 162121
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
421 PM CDT SAT MAY 16 2015

...LOCALLY HEAVY RAINFALL EXPECTED INTO THE OVERNIGHT HOURS...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS 
TONIGHT.  STORMS HAVE FORMED WEST OF THE AREA LATE THIS AFTERNOON
AND WILL MOVE INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS
EVENING INTO THE OVERNIGHT HOURS. THESE STORMS WILL LIKELY PRODUCE
LOCALLY HEAVY RAINFALL AND FLASH FLOODING...ESPECIALLY IN AREAS
THAT REMAIN SATURATED FROM RAINS THIS PAST WEEK.

OKZ054-059-171000-
/O.EXA.KTSA.FF.A.0004.150517T0000Z-150517T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE
421 PM CDT SAT MAY 16 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHEAST OKLAHOMA...
   INCLUDING THE FOLLOWING AREAS...OSAGE AND PAWNEE. 

* THROUGH SUNDAY MORNING

* AREAS OF LOCALLY HEAVY RAINFALL ARE EXPECTED TO DEVELOP OVER 
  EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT INTO EARLY 
  TOMORROW AS ONE OR MORE BANDS OF HEAVY RAIN PRODUCING 
  THUNDERSTORMS AFFECT THE REGION. THIS RAIN IS FORECAST TO FALL 
  OVER AREAS THAT WERE HARD HIT BY LAST WEEKS FLOODING RAINS... 
  SO IT WILL NOT TAKE MUCH RAIN TO PRODUCE FLASH FLOODING. THESE 
  HEAVY RAINS COULD LEAD TO ADDITIONAL MAIN-STEM RIVER FLOODING 
  AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

&&

$$

ARZ001-002-010-011-019-020-029-OKZ049-053-055>058-060>076-171000-
/O.CON.KTSA.FF.A.0004.150517T0000Z-150517T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-TULSA-ROGERS-
MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-
MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...BARTLESVILLE...NOWATA...VINITA...MIAMI...TULSA...
CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...WAGONER...
TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW...
MCALESTER...STIGLER...WILBURTON...POTEAU
421 PM CDT SAT MAY 16 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
  AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN...
  MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR... 
  CHEROKEE...CHOCTAW...CRAIG...CREEK...DELAWARE...HASKELL... 
  LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA... 
  OKFUSKEE...OKMULGEE...OTTAWA...PITTSBURG...PUSHMATAHA... 
  ROGERS...SEQUOYAH...TULSA...WAGONER AND WASHINGTON. 

* THROUGH SUNDAY MORNING

* AREAS OF LOCALLY HEAVY RAINFALL ARE EXPECTED TO DEVELOP OVER 
  EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT INTO EARLY 
  TOMORROW AS ONE OR MORE BANDS OF HEAVY RAIN PRODUCING 
  THUNDERSTORMS AFFECT THE REGION. THIS RAIN IS FORECAST TO FALL 
  OVER AREAS THAT WERE HARD HIT BY LAST WEEKS FLOODING RAINS... 
  SO IT WILL NOT TAKE MUCH RAIN TO PRODUCE FLASH FLOODING. THESE 
  HEAVY RAINS COULD LEAD TO ADDITIONAL MAIN-STEM RIVER FLOODING 
  AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

&&

$$
881 
WGUS64 KTSA 170841
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
341 AM CDT SUN MAY 17 2015

ARZ001-OKZ054>071-073-170945-
/O.CAN.KTSA.FF.A.0004.000000T0000Z-150517T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-
ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-
ADAIR-MUSKOGEE-MCINTOSH-PITTSBURG-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...PAWHUSKA...
BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA...
CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...WAGONER...
TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...MCALESTER
341 AM CDT SUN MAY 17 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARKANSAS AND
OKLAHOMA HAS BEEN CANCELLED. FLASH FLOOD WARNINGS REMAIN ACTIVE
ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...BUT
ADDITIONAL HEAVY RAINS ARE NO LONGER LIKELY.

$$

ARZ002-010-011-019-020-029-OKZ049-053-072-074>076-171200-
/O.CON.KTSA.FF.A.0004.000000T0000Z-150517T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-SEQUOYAH-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...BERRYVILLE...EUREKA SPRINGS...
FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...VAN BUREN...OZARK...
CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...HUGO...SALLISAW...
STIGLER...WILBURTON...POTEAU
341 AM CDT SUN MAY 17 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
  AREAS...IN ARKANSAS...CARROLL...CRAWFORD...FRANKLIN... 
  MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...CHOCTAW... 
  HASKELL...LATIMER...LE FLORE...PUSHMATAHA AND SEQUOYAH. 

* UNTIL 7 AM CDT THIS MORNING

* HEAVY RAINS ARE ONGOING EARLY THIS MORNING ACROSS PORTIONS OF
  NORTHWEST ARKANSAS AND INTO SOUTHEAST OKLAHOMA...WHICH COULD
  LEAD TO ADDITIONAL AND OR WORSENING FLASH FLOODING THROUGH
  SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at May 15, 12:27 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 15, 12:27 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1227 PM CDT FRI MAY 15 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
CHANCE SHOWERS ISOLATED THUNDER AR TAF SITES KFYV/KXNA/KROG/KFSM
TIL AROUND 00Z. JUST VCSH AT THOSE SITES AT THIS TIME. SCT TO BKN
CLOUD IN 25-35 HND FOOT RANGE...MAINLY EASTERN OK SITES DURING
AFTERNOON. GENERALLY VFR DURING EVENING WITH CLOUD LOWERING
OVERNIGHT TO MVFR OR EVEN IFR LEVELS AROUND 12Z. SCATTERED SHOWERS
POSSIBLE THUNDER LATE NIGHT INTO MORNING HOURS.

&&

.PREV DISCUSSION... /ISSUED 1045 AM CDT FRI MAY 15 2015/

DISCUSSION...
MOST MORNING CONVECTION IN A DOWN PHASE. MCV TAIL ALIVE AND
WELL PAWNEE COUNTY ON WEST AND CLUSTER SHOWERS/THUNDER OVER
PITTSBURG COUNTY AT THIS TIME.  EXPECT PITTSBURG CONVECTION
TO WANE. BEST CHANCE REDEVELOPMENT THIS AFTERNOON SOUTHEAST.

PREV DISCUSSION... /ISSUED 636 AM CDT FRI MAY 15 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST AND WILL
AFFECT MOST TAF SITES DURING THE FIRST FEW HOURS OF THE FORECAST
PERIOD WITH MVFR OR LOWER CONDITIONS LIKELY. VFR CONDITIONS WILL
RETURN THIS AFTERNOON AND LAST UNTIL LATE TONIGHT WHEN MVFR
CEILINGS ARE EXPECTED TO DEVELOP. SHOWER AND THUNDERSTORM CHANCES
WILL INCREASE AGAIN LATE IN THE TAF VALID PERIOD.

PREV DISCUSSION... /ISSUED 317 AM CDT FRI MAY 15 2015/

DISCUSSION...

IMMEDIATE FORECAST CONCERN IS EVOLUTION OF ONGOING CONVECTION IN
SOUTHWEST OKLAHOMA AS IT APPROACHES EASTERN OKLAHOMA...WITH LONGER
TERMS CONCERNS FOCUSING ON SEVERE THUNDERSTORM AND FLASH FLOOD
POTENTIAL THIS WEEKEND.

IN THE NEAR TERM...ONGOING THUNDERSTORMS IN SOUTHWEST OKLAHOMA AND
INTO PARTS OF WESTERN NORTH TEXAS HAVE DEVELOPED IN RESPONSE TO A
SHORTWAVE IN THE SOUTHWEST FLOW ALOFT OVER WEST TEXAS AND A MODEST
LOW LEVEL JET. MESOANALYSES INDICATE AN OVERALL INCREASE IN
ELEVATED INSTABILITY ACROSS THE CENTRAL THIRD OF OKLAHOMA IN
ADVANCE OF THE ONGOING LINE...AND ESPECIALLY ACROSS PARTS OF SOUTH
CENTRAL AND SOUTHEAST OKLAHOMA. AS A RESULT...EXPECT THAT THESE
STORMS WILL CONTINUE TO MOVE SLIGHTLY NORTH OF EAST...MAKING IT INTO
PARTS OF EASTERN OKLAHOMA BY MID MORNING BEFORE LIKELY DIMINISHING
TOWARD EARLY AFTERNOON. ADDITIONAL DEVELOPMENT LOOKS PROBABLE
ACROSS PRIMARILY AREAS SOUTH OF INTERSTATE 40...AS ANOTHER
SHORTWAVE OVER THE BIG BEND AREA OF TEXAS EARLY THIS MORNING
INTERACTS WITH A LARGELY UNCAPPED ATMOSPHERE ACROSS THE REGION. AN
INCREASING LOW LEVEL JET NEAR THE INTERSTATE 35 CORRIDOR COULD
LEAD TO YET ANOTHER ROUND OF THUNDERSTORMS LATE TONIGHT AND INTO
SATURDAY MORNING.

THE MOST TROUBLESOME PERIOD CONTINUES TO BE THE SATURDAY AFTERNOON
INTO SUNDAY MORNING TIME FRAME. THUNDERSTORMS WILL EXPAND ALONG
THE COLD FRONT/DRYLINE SATURDAY EVENING AS THE MAIN UPPER TROUGH
SWINGS INTO THE CENTRAL PLAINS REGION. STRENGTHENING WIND FIELDS
ALOFT WILL SUPPORT SEVERE WEATHER POTENTIAL...INCLUDING A TORNADO
THREAT...EVEN INTO THE NIGHTTIME HOURS PER FORECAST
SOUNDINGS/HODOGRAPHS. WELL ABOVE NORMAL PRECIPITABLE WATER
VALUES...AND THE POTENTIAL FOR TRAINING THUNDERSTORMS...ALL IN
CONJUCTION WITH ANTECEDENT CONDITIONS WILL CREATE A HIGH
LIKELIHOOD OF ADDITIONAL FLASH FLOODING AND PERHAPS MORE MAINSTEM
RIVER FLOODING. EXPECT TO SEE A FLOOD WATCH FOR PORTIONS OF THE
AREA. PARTS OF SOUTHEAST OKLAHOMA APPEAR AT GREATEST RISK FROM THE
FLOODING AND THE MOST SIGNIFICANT SEVERE WEATHER IMPACTS.

DRIER AIR WILL MOVE INTO MOST OF THE FORECAST AREA MONDAY NIGHT
AND INTO TUESDAY...BEFORE RAIN/THUNDERSTORM CHANCES INCREASE ONCE
AGAIN TOWARD THE MIDDLE PART OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  80  68  85 /  30  50  80  20
FSM   67  81  68  85 /  30  40  80  50
MLC   67  79  68  82 /  30  40  80  50
BVO   66  79  66  85 /  30  50  70  20
FYV   64  78  66  81 /  30  30  80  50
BYV   64  78  66  81 /  30  40  70  50
MKO   65  79  67  84 /  30  40  80  40
MIO   65  80  66  84 /  30  50  70  30
F10   66  78  67  83 /  30  50  80  20
HHW   68  80  69  81 /  30  40  80  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....30
AVIATION...21
Hazardous weather outlook, May 15, 1:15 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
115 PM CDT FRI MAY 15 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
115 PM CDT FRI MAY 15 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER EXPECTED.

DISCUSSION...
THERE WILL BE SOME WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AND
AGAIN LATE TONIGHT. ISOLATED THUNDERSTORMS THAT DO FORM MAY BE
CAPABLE OF A GUST TO AROUND 40 MILES AN HOUR.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SEVERE WEATHER POTENTIAL...ALONG WITH HEAVY RAINFALL AND FLASH
FLOOD POTENTIAL...WILL BE ON THE INCREASE LATE SATURDAY INTO
SUNDAY AS AN UPPER LEVEL STORM SYSTEM MOVES NORTHEAST INTO THE
CENTRAL PLAINS. SEVERE THUNDERSTORMS WILL LIKELY DEVELOP WELL TO
OUR WEST ALONG THE DRYLINE SATURDAY AFTERNOON AND PROGRESS
EAST ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY
NIGHT. TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL ALL BE
POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAINFALL MAY ALSO RESULT
IN BOTH FLASH FLOODING AND RIVER FLOODING. STORM CHANCES WILL
CONTINUE THROUGH SUNDAY...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND
WESTERN ARKANSAS.

AFTER A SHORT LULL IN STORM CHANCES EARLY NEXT WEEK...WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL BE LIKELY AGAIN BY THE MIDDLE OF
NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
FLASH FLOOD AND RIVER FLOOD POTENTIAL AS WELL AS SEVERE WEATHER
POTENTIAL INCREASES THIS WEEKEND WITH THE GREATER CHANCES SATURDAY
NIGHT INTO SUNDAY. THIS COULD HAVE AN IMPACT ON THE MANY OUTDOOR
WEEKEND EVENTS THEREFORE DECISION MAKERS SHOULD CONTINUE TO MONITOR
THE LATEST FORECASTS AS DETAILS CONTINUE TO BE REFINED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Flash Flood Watches in Oklahoma, 2015Flash Flood Watches in Arkansas, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.